Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 117, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 13, 2016, 9:23 AM CDT for Noxubee County, Mississippi. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2016, 9:23 AM CDT (14:23 UTC)
- Expired
- Apr 15, 2016, 8:23 AM CDT
- In force
- 47 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Noxubee River at Macon (MCNM6).
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 35 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
293
WGUS44 KJAN 131423
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
923 AM CDT WED APR 13 2016
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC103-140351-
/O.NEW.KJAN.FL.W.0117.160413T1423Z-160414T0351Z/
/MCNM6.1.ER.000000T0000Z.160413T1800Z.160413T2151Z.NO/
923 AM CDT WED APR 13 2016
The National Weather Service in Jackson has issued a
* Flood Warning for
The Noxubee River At Macon
* until this evening.
* At 9:00 AM Wednesday the stage was 26.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will crest at 26.9 feet around 2pm this
afternoon.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Noxubee River
Macon 26 26.9 Wed 09 AM 24.3 24.7 21.2 26.9 2pm today
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$4 follow-up statements
252
WGUS84 KJAN 131524
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1024 AM CDT WED APR 13 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC103-142124-
/O.EXT.KJAN.FL.W.0117.000000T0000Z-160415T1845Z/
/MCNM6.1.ER.000000T0000Z.160414T1200Z.160415T1245Z.NO/
1024 AM CDT WED APR 13 2016
...Flood Warning extended until Friday afternoon...
The Flood Warning continues for
The Noxubee River At Macon
* until Friday afternoon.
* At 10:00 AM Wednesday the stage was 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will continue rising to near 28.3 feet by
tomorrow morning.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Noxubee River
Macon 26 27.0 Wed 10 AM 28.3 26.1 22.6 28.3 07 AM 04/14
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$344
WGUS84 KJAN 140123
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
823 PM CDT WED APR 13 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC103-150125-
/O.EXT.KJAN.FL.W.0117.000000T0000Z-160415T0125Z/
/MCNM6.1.ER.000000T0000Z.160414T0600Z.160414T1925Z.NO/
823 PM CDT WED APR 13 2016
The Flood Warning continues for
The Noxubee River At Macon
* until Thursday evening.
* At 8:00 PM Wednesday the stage was 28.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will continue rising to near 28.7 feet by just
after midnight tonight. The river will fall below flood stage by
tomorrow afternoon.
* Impact...At 28.0 feet...Farm land near the river begins to flood.
* Impact...At 26.0 feet...Low land near the river is flooded.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Noxubee River
Macon 26 28.3 Wed 08 PM 27.8 21.7 16.7 28.7 01 AM 04/14
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$732
WGUS84 KJAN 141550
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1050 AM CDT THU APR 14 2016
...The Flood Warning continues for the following rivers in
Mississippi...
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC103-151021-
/O.EXT.KJAN.FL.W.0117.000000T0000Z-160415T1021Z/
/MCNM6.1.ER.000000T0000Z.160414T0815Z.160415T0421Z.NO/
1050 AM CDT THU APR 14 2016
...Flood Warning extended until late tonight...
The Flood Warning continues for
The Noxubee River At Macon
* until late tonight.
* At 10:00 AM Thursday the stage was 28.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river has crested ane will fall below
flood stage by tonight.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Noxubee River
Macon 26 28.2 Thu 10 AM 24.4 18.4 14.6 Crested
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$127
WGUS84 KJAN 150124
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
824 PM CDT THU APR 14 2016
...The Flood Warning continues for the following rivers in Mississippi...
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC103-151323-
/O.EXT.KJAN.FL.W.0117.000000T0000Z-160415T1323Z/
/MCNM6.1.ER.000000T0000Z.160414T0815Z.160415T0723Z.NO/
824 PM CDT THU APR 14 2016
...Flood Warning extended until Friday morning...
The Flood Warning continues for
The Noxubee River At Macon
* until Friday morning.
* At 7:00 PM Thursday the stage was 27.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage by just after midnight tonight.
* Impact...At 26.0 feet...Low land near the river is flooded.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Noxubee River
Macon 26 27.2 Thu 07 PM 25.0 20.6 17.2 Falling
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 13, 4:36 AM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 13, 4:36 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 436 AM CDT WED APR 13 2016 .DISCUSSION... SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...THE MAIN WEATHER PLAYER OVER THE NEXT COUPLE DAYS WILL BE A SLOW MOVING UPPER LOW CURRENTLY OVER THE SOUTHERN PLAINS, WHICH WILL HELP KEEP RAIN CHANCES AROUND THROUGH THE END OF THE WEEK AS IT PUSHES TOWARD THE MIDSOUTH. BUT FIRST, CONSIDERABLE MAINLY HIGH CLOUDINESS HAS SPREAD ACROSS THE REGION THIS MORNING AHEAD OF AN ADVANCING SURFACE TROUGH/WEAK LOW PRESSURE SYSTEM (SPURRED ON BY THE UPPER LOW) PUSHING ALONG THE TX COAST. A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS IS CURRENTLY ACCOMPANYING THIS DISTURBANCE. THE COLD FRONT THAT PUSHED THROUGH THE REGION YESTERDAY HAS BECOME RATHER NEBULOUS, WITH THE COASTAL BAROCLINIC ZONE PERHAPS BEING A MORE NOTABLE FEATURE AT THIS POINT. THE DISTURBANCE WILL RIDE ALONG THIS BAROCLINIC ZONE TODAY, TAKING THE BRUNT OF THIS CONVECTION SOUTH OF THE CWA. HOWEVER, CONSIDERABLE SHOWERS AND PERHAPS A STORM OR TWO ALONG THE NORTHERN SIDE OF THE COMPLEX WILL MOVE ACROSS THE AREA, WITH THE GREATEST RAIN CHANCES SOUTH OF I-20 AND PARTICULARLY ALONG THE HWY 84/98 CORRIDOR. THIS MAIN WAVE OF ACTIVITY SHOULD BE EAST OF THE AREA BY EARLY AFTERNOON, BUT ADDITIONAL ISOLATED TO SCATTERED SHOWERS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT AS ADDITIONAL FORCING REMAINS OVER THE REGION. A FEW STORMS CANNOT BE RULED OUT AS HEIGHTS FALL/MID LEVEL LAPSE RATES INCREASE. ANOTHER MORE NOTABLE DISTURBANCE WILL PIVOT AROUND THE SLOW MOVING UPPER LOW TOMORROW, BRINGING ADDITIONAL OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS. THE GENERAL THEME WILL BE FOR SLIGHTLY GREATER RAIN CHANCES FARTHER EAST IN THE AREA DUE TO THE ORIENTATION OF THE UPPER LOW AND SHORTWAVE...AND SLIGHTLY BETTER UPPER DIVERGENCE IN THAT AREA. SURFACE TRAJECTORIES ACROSS MOST OF THE CWA WILL REMAIN OUT OF THE EAST THROUGH THURSDAY, ALLOWING FOR ONLY MODEST AIRMASS MODIFICATION. HOWEVER, THE SOUTH HALF OF THE AREA COULD EASILY SEE DEWPOINTS EDGE BACK UP INTO THE MID 60S (THEY ARE ALREADY NEAR 60 NOW)...HELPING TO PROVIDE WEAK SURFACE BASED INSTABILITY DURING THE DAY. IN ADDITION, MID LEVEL LAPSE RATES WILL LIKELY REMAIN STEEPER WITH THE UPPER LOW REMAINING NEARBY. FOR NOW, DEEP LAYER SHEAR APPEARS IT COULD BE MARGINAL IN THAT AREA, MAKING THE POTENTIAL FOR SEVERE STORMS QUESTIONABLE. SPC HAS HIGHLIGHTED A MARGINAL RISK ON THE LATEST DAY 2 OUTLOOK FOR PORTIONS OF THE PINE BELT. AT THIS POINT, A SEVERE WEATHER THREAT WILL NOT BE ADDED HWO, BUT DEPENDING ON HOW THINGS EVOLVE, LATER SHIFTS MAY NEED TO ADD A LIMITED THREAT OVER SOME PORTION OF THE CWA. /DL/ .LONG TERM (FRIDAY THROUGH TUESDAY)...AN ACTIVE SOUTHERN STREAM RESPONSIBLE FOR UNSETTLED WEATHER IN THE NEAR TERM WILL LOSE STEAM AS WE GO THROUGH THE LONG RANGE FORECAST PERIOD. FROM FRIDAY INTO THE WEEKEND...A CONVOLUTED UPPER LEVEL PATTERN IS FORECAST BY GLOBAL MODELS TO MORPH FROM A REX BLOCK TO AN OMEGA BLOCK...AND THEN BACK TO A HIGHER-LATITUDE REX BLOCK EARLY NEXT WEEK. AFTER A POTENTIALLY WET FRIDAY...EXPECTATIONS ARE FOR A MOSTLY DRY AND MILD WEATHER REGIME OVER THE ARKLAMISS FOR THE WEEKEND INTO EARLY NEXT WEEK. THE SLOW-MOVING UPPER LEVEL TROUGH CENTERED OVER MS ON FRIDAY WILL CONTINUE TO BRING SHOWER CHANCES...BUT WITH ONLY ~100-200 J/KG MUCAPE TO WORK WITH AT MOST...DO NOT EXPECT THUNDERSTORMS TO BE PREVALENT. AS THE REX BLOCK PATTERN TRANSITIONS INTO AN OMEGA BLOCK THIS WEEKEND...THE UPPER LEVEL RIDGE WILL GENERALLY BECOME FIXED ALONG THE MS RIVER VALLEY. HIGHER HEIGHTS AND SUBSIDENCE ASSOCIATED WITH THIS RIDGE POSITION SHOULD ENSURE MOSTLY DRY AND CONTINUED MILD CONDITIONS FOR THE ARKLAMISS GOING FROM THE WEEKEND INTO MONDAY...BUT CYCLONIC FLOW AND PERTURBATIONS ASSOCIATED WITH A LARGE UPPER LOW CENTERED OVER THE DESERT SOUTHWEST MAY EVENTUALLY INFRINGE UPON THE ARKLAMISS AND INCREASE RAIN CHANCES...ESPECIALLY ALONG/WEST OF THE MS RIVER AS WE GO INTO TUESDAY. /EC/ && .AVIATION...VFR CONDITIONS WITH MID/HIGH CLOUDS PREVAIL ACROSS THE REGION THIS EARLY MORNING, BUT CIGS WILL FALL TO MVFR AT SITES GENERALLY ALONG AND SOUTH OF I-20 TODAY AS A COMPLEX OF SHRA/TSRA PUSH ALONG THE GULF COAST. VCTS WILL BE POSSIBLE AT HBG/PIB DURING THE DAY WITH THIS ACTIVITY. SCT SHRA WILL BE POSSIBLE FARTHER NORTH BEGINNING LATER THIS MORNING AND CONTINUING THROUGH THE REMAINDER OF THE TAF PERIOD. SOME TS WILL ALSO BECOME POSSIBLE LATER TONIGHT AND CONTINUING INTO THURSDAY. MVFR (POTENTIALLY FALLING TO IFR) CIGS WILL LIKELY SPREAD NORTHWARD ACROSS THE REMAINDER OF THE AREA LATE TONIGHT...PERSISTING INTO EARLY THURSDAY. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 59 72 56 / 50 55 61 49 MERIDIAN 70 58 69 56 / 55 69 69 60 VICKSBURG 69 59 74 57 / 46 48 52 35 HATTIESBURG 69 60 74 59 / 87 63 70 59 NATCHEZ 68 58 73 58 / 86 46 47 33 GREENVILLE 71 56 71 56 / 21 29 54 38 GREENWOOD 71 56 72 56 / 23 33 59 49 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/EC
Hazardous weather outlook, Apr 13, 5:08 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 508 AM CDT WED APR 13 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 508 AM CDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. DL && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 13, 5:38 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
538 AM CDT WED APR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD 1 NNW FLOWOOD 32.33N 90.11W
04/11/2016 RANKIN MS NEWSPAPER
WATER CAUSED A PARTIAL ROOF COLLAPSE AT A BUILDING ON THE
JACKSON PREP CAMPUS
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:23 PM CDT | Areal Flood Warning | JAN | Smith | 12 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.